Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2009, 8:10 PM EDT for Erie County, Pennsylvania. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2009, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 11, 2009, 8:59 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 129 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:20 PM EDT | HAIL 0.75 | 4 E Erie, PA | |
| Jul 11, 8:32 PM EDT | HAIL 0.75 | 8 E Erie, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 120010
SVRCLE
PAC049-120115-
/O.NEW.KCLE.SV.W.0077.090712T0010Z-090712T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 915 PM EDT
* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF ERIE...AND WAS
MOVING EAST AT 45 MPH. PENNY SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NORTH EAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4227 7975 4220 7975 4204 7976 4214 8016
4216 8015 4218 8011 4218 8007 4217 8004
4228 7978
TIME...MOT...LOC 0010Z 286DEG 39KT 4224 8008
$$
KIELTYKA2 follow-up statements
000
WWUS51 KCLE 120028
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT SAT JUL 11 2009
PAC049-120115-
/O.CON.KCLE.SV.W.0077.000000T0000Z-090712T0115Z/
ERIE PA-
828 PM EDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NORTH
EAST...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHEASTERN ERIE COUNTY.
LAT...LON 4227 7975 4220 7975 4204 7976 4214 8016
4216 8015 4218 8011 4218 8007 4217 8004
4228 7978
TIME...MOT...LOC 0028Z 295DEG 31KT 4216 7989
$$
WILLARD000
WWUS51 KCLE 120059
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT SAT JUL 11 2009
PAC049-120109-
/O.CAN.KCLE.SV.W.0077.000000T0000Z-090712T0115Z/
ERIE PA-
859 PM EDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4227 7975 4220 7975 4204 7976 4214 8016
4216 8015 4218 8011 4218 8007 4217 8004
4228 7978
TIME...MOT...LOC 0059Z 295DEG 31KT 4205 7957
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:43 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 11, 7:43 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 743 PM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT OVER NORTHWEST OHIO CROSS THE AREA THIS EVENING. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL MOVE EAST ACROSS THE GREAT LAKES EARLY IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... COLD FRONT ACROSS NW OHIO. SOME MODERATE CUMULUS DEVELOPMENT IN THE LAST HOUR OR TWO. DEWPOINTS ARE HIGH BUT THE AIRMASS IS OBVIOUSLY RAIN COOLED AND SOMEWHAT MORE STABLE THAN IT COULD HAVE BEEN IF THERE WERE NO RAIN IN THE MORNING. DESPITE THE EARLIER RAIN THE LIFTED INDEX SEEMS BE AVERAGING -4 TO -6 WITH CAPE 800-1600 WHICH ARE RESPECTABLE LEVELS. THINK WE WILL SEE NEW THUNDERSTORMS DEVELOP MAINLY SOUTH OF THE LAKESHORE AND MAINLY FROM THE I-71 CORRIDOR EASTWARD. THERE MAY BE ENOUGH TIME FOR THE STORMS TO GET SOME PUNCH BEFORE EXITING THE FORECAST AREA AND THE AREA FROM YOUNGSTOWN TO CANTON... MILLERSBURG AND MOUNT VERNON MAY BE MOST SUSCEPTIBLE. WILL USE LEFTOVER WEATHER (LATE AFTERNOON) FOR THE NORTHERN COUNTIES AND EVENING SHOWERS STORMS FOR THE ABOVE MENTIONED AREA. GUIDANCE TEMPS LOOK A LITTLE COOL CONSIDERING HOW SHORT THE NIGHTS ARE THIS TIME OF YEAR AND HOW FAR WE WOULD HAVE TO FALL TO GET THERE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... ALL MODELS INDICATE AN AREA OF SHOWERS/STORMS WILL DEVELOP OVER THE NORTHERN PLAINS LATE SAT NIGHT AND MOVE SOUTHEAST ON SUNDAY. ACTIVITY SHOULD DIMINISH DURING THE DAY SUNDAY IN DRIER AND MORE STABLE AIR ALTHOUGH SOME OF THE MODELS IN A TYPICAL CONVECTIVE FEEDBACK MODE POST QPF ALL THE WAY TO NORTHERN OHIO. COULD BE SOME DEBRIS CLOUDS BY SUNDAY AFTERNOON. LESS HUMID MOVES IN BY SUNDAY AS YET ANOTHER IN A SERIES OF DRY HIGH PRESSURE SYSTEMS SLIDE SOUTHEAST ACROSS THE GREAT LAKES WHILE THE UPPER TOUGH DEEPENS AGAIN OVER QUEBEC. WE SHOULD REMAIN BETWEEN SYSTEMS WITH THE INSTABILITY SHOWERS ASSOCIATED WITH THE UPPER TROUGH TO OUR NORTHEAST AND WARM ADVECTION CONVECTION TO OUR WEST. WARM FRONT WILL APPROACH BY WEDNESDAY MORNING. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE LONG TERM PERIOD WILL START OUT WITH WEATHER LEFT OVER FROM THE AREA OF LOW PRESSURE SET TO MOVE ACROSS THE REGION DURING THE MIDDLE PART OF THE WEEK. IT APPEARS THAT DRIER AIR WILL BE A LITTLE SLOWER TO ARRIVE BEHIND THIS SYSTEM THAN EARLIER THOUGHT. WILL NEED TO KEEP CHANCE POPS GOING THROUGH WEDNESDAY NIGHT AND INTO EASTERN AREAS THROUGH AT LEAST MIDDAY THURSDAY. HIGH PRESSURE WILL BUILD OVER THE LOCAL FOR THE END OF THE WEEK. AS HAS BEEN THE CASE A LOT LATELY... TEMPERATURES DURING THE PERIOD WILL AGAIN AVERAGE A LITTLE BELOW NORMAL. MANY AREAS WILL STRUGGLE TO GET OUT OF THE 70S BOTH FRIDAY AND SATURDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 23Z COLD FRONT WAS LOCATED FROM SANDUSKY TO JUST EAST OF FDY. THIS FRONT WILL CONTINUE TO MOVE ESE ACROSS THE ENTIRE AREA THE REST OF THE EVENING. VERY ISOLATED SHRA/TS THREAT FOR AREAS TO THE EAST OF THE FRONT. BEST CHANCES WOULD BE ERI OVER THE NEXT COUPLE OF HOURS. GUSTY SOUTHWEST WINDS TO BECOME NORTHWEST AND LOOSE THEIR GUSTINESS. OVERNIGHT WINDS WILL DIMINISH FURTHER AND THEN THE POSSIBILITY FOR MVFR OR IFR VSBY TOWARD MORNING. THE GUIDANCE IS NOT INDICATING MUCH...BUT MAYBE IT WILL CATCH UP TO THE FACT THAT IT RAINED AT MOST PLACES...HEAVIEST AT TOL/FDY/CLE/ERI...AND WILL PUT SOME REDUCED VSBY IN WITH THE 00Z RUN. FOR NOW WILL PUT A GOOD AMOUNT OF MVFR VSBY IN WITH THE POSSIBILITY OF IFR. VFR SUNDAY WITH GENERALLY WNW WINDS. OUTLOOK...VFR SUNDAY NIGHT THROUGH TUESDAY. PERIODS OF NON-VFR WED WITH SHRA/TS. VFR THURSDAY. && .MARINE... THE COLD FRONT IS JUST NOW APPROACHING THE WEST END OF THE LAKE. THIS FEATURE WILL MOVE EAST ACROSS THE LAKE THIS EVENING. SW FLOW AHEAD OF THE FRONT WILL BECOME W THEN NW TO N TONIGHT. WINDS WILL BRIEFLY BE IN THE 15 TO 20 KNOT RANGE BEHIND THE FRONT SO WILL KEEP SMALL CRAFT GOING AS IS. WINDS AND WAVES WILL QUICKLY COME DOWN LATE TONIGHT AND SUNDAY SHOULD BE A DECENT DAY ON THE LAKE WITH MAINLY WEST WINDS LESS THAN 10 KNOTS. WINDS WILL CHANGE LITTLE TILL ANOTHER FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY. MAINLY WESTERLY FLOW WILL THEN CONTINUE THROUGH LATE TUESDAY. AT THAT TIME A WARM FRONT WILL LIFT NORTH ACROSS THE REGION FINALLY GIVING THE FLOW A SOUTHERLY COMPONENT. THE BEST CHANCES FOR RAIN DURING THE PERIOD WILL COME DURING THE TUESDAY NIGHT INTO WEDNESDAY PERIOD. A COLD FRONT WILL EVENTUALLY MAKE ITS WAY ACROSS THE LAKE LATE WEDNESDAY INTO THURSDAY CAUSING THE FLOW TO AGAIN BECOME WESTERLY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR LEZ147>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KUBINA AVIATION...OUDEMAN MARINE...KUBINA
Hazardous weather outlook, Jul 11, 3:50 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EDT SAT JUL 11 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-122000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 350 PM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 48 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.